U.S. doctors online nowAsk doctors free
NY
A 36-year-old female asked:

When i was on advair i never got oral thrush now on dulera (formoterol and mometasone) i been getting it . ain't they both steriods ? does dulera (formoterol and mometasone) cause it more?

2 doctor answers7 doctors weighed in
Dr. Gary Flashner
A Verified Doctoranswered
A US doctor answeredLearn more
Dulera (formoterol and mometasone) & Thrush: Advair & Dulera (formoterol and mometasone) both contain a steroid; but the specific steroid is different. Dulera (formoterol and mometasone) is usually only used once a day. Are you using it more often than that? If Yes, that could be related to developing thrush. When on Advair, did you use it everyday or only sporadically? Are you sure that the problem in the mouth is oral thrush? See your doctor for an exam if this is not clear.
Dr. John Chiu
Allergy and Immunology 57 years experience
Different: The difference may be related to the way the medication is delivered as well as the dose. The higher the dose ,the more likely the chance for yeast infection. The more steroid deposited at the throat (stronger spray) the more likely will have throat problem. If Dulera (formoterol and mometasone) causes you problem, you need to go back to what works for you.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 3, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.